Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 8, 2004, 10:45 AM EDT for Clay County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 10:45 AM EDT (14:45 UTC)
- Expired
- Apr 8, 2004, 11:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:45 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 081445
SVRJAX
FLC019-081530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EDT THU APR 8 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA
* UNTIL 1130 AM EDT
* AT 1045 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
NORTH OF ASBURY LAKE...OR ABOUT 9 MILES SOUTHWEST OF ORANGE PARK...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1130 AM EDT...
DOCTORS INLET AND ORANGE PARK...
GREEN COVE SPRINGS...
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 2994 8177 2994 8193 3018 8195 3018 8168
3004 8170 2993 8161
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:30 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 8, 9:30 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU APR 8 2004 .SHORT TERM...BUSY MORNING THUS FAR WITH MUCH NEEDED RAINS BUT LESS NEEDED STRONG STORMS. WILL BE DOING A QUICK UPDATE TO ZONES TO REFLECT LATEST TRENDS IN RADAR IMAGERY AND NEWEST SHORT TERM GUIDANCE. THESE UPDATES WILL INCLUDE INCREASING POPS OVER MOST LOCATIONS...ESPECIALLY THE SOUTH WHERE CURRENT SHORT WAVE OVER NORTH FLORIDA WILL PROGRESS. FEEL CURRENT LINE OF STORMS OVER FLORIDA PORTION WILL BE THE MAIN BAND FOR TODAY...WITH CONVERGENT PATTERN SETTING UP ALOFT FOR THIS AFTERNOON LIMITING POPS TO ISOLATED. FOR THE GEORGIA PORTION...DIVERGENT PATTERN PERSISTS THROUGH THIS EVENING...AND EXPECT A CONTINUED HIGH PROBABILITY FOR INTERMITTENT SHOWERS. WILL CONTINUE STRONG WORDING IN GRIDS AND ZONES AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND WET BULB ZERO HEIGHTS REMAIN FAVORABLE FOR HAIL. && .MARINE...GRADIENT HAS TIGHTENED ACROSS THE WATERS ONCE AGAIN WITH OFFSHORE WATERS BACK TO SCEC CONDITIONS. NEARSHORE SHOULD FOLLOW SUIT SOON AND CURRENT PACKAGE HANDLES THIS WELL. NO CHANGES PLANNED. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && DEESE/ZIBURA
Hazardous weather outlook, Apr 8, 10:29 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1029 AM EDT THU APR 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1029 AM EDT THU APR 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND PARTS OF THE SUWANNEE VALLEY... THUNDERSTORMS WILL DEVELOP TO THE WEST OF THE AREA AND MOVE INTO THE AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE STRONG DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS SHOULD ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
In the hours before
Special weather statement, Apr 8, 8:34 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 834 AM EDT THU APR 8 2004 FLZ021-081315- SUWANNEE FL- 834 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 AM EDT... AT 834 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF LURAVILLE...OR ABOUT 8 MILES NORTH OF MAYO...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LIVE OAK AND HOUSTON THROUGH 915 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
Special weather statement, Apr 8, 9:00 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 AM EDT THU APR 8 2004 FLZ022-081330- COLUMBIA- 900 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY UNTIL 930 AM FOR STRONG THUNDERSTORM WINDS AND HAIL... AT 900 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF LAKE CITY MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS ALONG THE I-10 CORRIDOR NEAR WINFIELD. GUSTY WINDS OF 45 TO 55 MPH IS POSSIBLE ALONG WITH SMALL HAIL. MINOR WIND DAMAGE MAY OCCUR. MZ
Special weather statement, Apr 8, 9:48 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 948 AM EDT THU APR 8 2004 FLZ023-025-081430- BAKER-DUVAL- 948 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL AND BAKER COUNTY UNTIL 1030 AM FOR STRONG THUNDERSTORM WINDS AND HAIL... AT 948 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR THE JACKSONVILLE INTERNATIONAL AIRPORT AND ALSO NEAR MACCLENNY MOVING EAST AT 30 MPH. HEAVY RAIN...GUSTY WINDS UP TO 50 MPH ARE POSSIBLE ALONG WITH SMALL HAIL. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU. MZ
Special weather statement, Apr 8, 10:38 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1038 AM EDT THU APR 8 2004 FLZ040-081530- MARION FL- 1038 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT... AT 1038 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES NORTHWEST OF ROMEO...OR ABOUT 4 MILES SOUTHEAST OF BRONSON...MOVING EAST-SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...MCINTOSH...FLEMINGTON...REDDICK...LOWELL...SPARR AND OCALA AIRPORT THROUGH 1130 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THIS STORM IS BEING CLOSELY MONITORED AND IT IS POSSIBLE A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR SOME PORTION OF THE COUNTY THROUGH 1130 AM. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:00 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 60 min |
| Apr 8, 11:07 AM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 38 min |
| Apr 8, 11:16 AM EDT | Special Marine Warning | JAX | 59 min | |
| Apr 8, 12:13 PM EDT | Special Marine Warning | JAX | 77 min | |
| Apr 8, 1:21 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 39 min |
| Apr 8, 2:54 PM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 8, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Apr 8, 4:23 PM EDT | Special Marine Warning | JAX | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.